Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/6433
Title: Semisimpleness, completeness, and dimension of a Banach algebra
Authors: Page, Warren
Issue Date: 1980
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Source: Warren Page, "Semisimpleness, completeness, and dimension of a Banach algebra", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 12 (1980), pp. 10-14.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
12 (1980)
Abstract: 
In questa nota si caratterizzano la semisemplicità, la dimensione e certe proprietà di completezza di un’algebra di Banach combinando e facendo intervenire contemporaneamente proprietà algebriche, topologiche e di teoria della misura le quali sono naturalmente associate ad una tale algebra. La caratterizzazione ottenuta per le algebre semisemplici in termini di normalità, continuità e proprietà T2 completano alcuni risultati precedenti di [3]. La caratterizzazione della completezza e della dimensione estende considerevolmente il lavoro di Cohen e risponde ad alcune delle questioni da lui poste in [1].

This note characterizes semisimpleness, dimension, and certain completeness properties of a Banach algebra by combining and interlacing algebraic, topological, and measure-theoretic properties naturally associated with such an algebra. Our characterization of semisimpleness in terms of normability, continuity, the T2 property, and denseness nicely rounds out some earlier results in [3]. Our characterizations of completeness and dimension considerably extend Cohen’s work and answer some of the questions raised by him in [1].
Type: Article
URI: http://hdl.handle.net/10077/6433
ISSN: 0049-4704
Appears in Collections:Rendiconti dell'Istituto di Matematica dell'Università di Trieste: an International Journal of Mathematics vol.12 (1980)

Files in This Item:
File Description SizeFormat
PageRendMat12.pdf352.5 kBAdobe PDFThumbnail
View/Open
Show full item record


CORE Recommender

Page view(s) 50

538
checked on Jun 24, 2022

Download(s)

242
checked on Jun 24, 2022

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.